MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545650
Medical Device Problem Codes Break (1069); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2022.During the procedure, when the nurse attempted to deploy the stent and pulled back the guide catheter, the stent deployed prematurely and the guide catheter broke.The physician retrieved both the stent and guide catheter at the same time using a snare and decided not to place another stent to adequate the bile drainage.All broken pieces were removed from the patient and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Impact code f23 captures the reportable event of unexpected medical intervention.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the push catheter was kinked at distal end.The guide catheter was detached from the delivery system, it was visually inspected and it was kinked in some locations.If the guide catheter detaches from the delivery system, the stent will fall from the delivery system as well.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink/bend the catheters, user technique when the device is removed from its package or advancing the device through the scope can kink the catheters, this condition can cause friction between the components at kinked/bent areas in the catheters, force retracting the pull wire/guide catheter in order to release the stent can result in guide catheter breaking, making that the stent falls from the delivery system as well.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.Block h11: correction to block a2: age at time of event; unit of measure - age.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on june 28, 2022.During the procedure, when the nurse attempted to deploy the stent and pulled back the guide catheter, the stent deployed prematurely and the guide catheter broke.The physician retrieved both the stent and guide catheter at the same time using a snare and decided not to place another stent to adequate the bile drainage.All broken pieces were removed from the patient and successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15090638
Report Number3005099803-2022-03829
Device Sequence Number3879027
Product Code FGE
UDI-Device Identifier08714729252221
UDI-Public08714729252221
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberM00545650
Device Catalogue Number4565
Device Lot Number0027692038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date07/24/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight70 KG